# SDR ECPR2021012789822

- Difficulty date: January 26, 2021
- Submitted: January 27, 2021
- Operation: General aviation
- Aircraft: N8575W
- Make and model: Piper PA-28-161
- Aircraft serial: 2842410
- Aircraft time: 1,631 hours
- Engine: Lyc O320D3G
- Engine time: 1,631 hours
- Propeller: Snsnch 74DM
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: 4536603
- Part serial: 24203664
- Condition: False Activation
- Location: Cabin
- Part time: 1,631 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT, THE ANNUNCIATOR LIGHT FOR THE ELT WAS OBSERVED TO BE DIMLY LIT.  NO SIGNAL WAS HEARD ON 121.5.  AFTER LANDING AND SHUTDOWN, THE LIGHT REMAINED ILLUMINATED, SO THE CREW CYCLED THE ELT SWITCH TO REST AND BACK TO ARM ON THE REMOTE CONTROL PANEL.  AT THIS POINT, THE ELT ACTIVATED AND COULD NOT BE TURNED OFF.  MAINTENANCE REMOVED THE ELT FROM THE AIRCRAFT AND TURNED THE SWITCH ON THE TRANSMITTER TO THE OFF POSITION, BUT THE ELT REMAINED ACTIVATED.  THE TRANSMITTER WAS OPENED AND THE BATTERY DISCONNECTED TO TURN OFF THE TRANSMITTER.  DURING THE PAST SIX MONTH PERIOD, THERE HAVE BEEN 4 INSTANCES OF UNCOMMANDED ACTIVATION THAT COULD NOT BE TURNED OFF ON THIS MODEL OF ELT.
